MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation.We have confirmed the reported incident.We observed that the proximal ligature was unwound and the distal ligature along with the balloon was missing.We observed extreme necking of the extrusion lumen at multiple locations indicating that the catheter was pulled with excessive force during the procedure.According to the surgeon, he could not inflate or deflate the balloon during the procedure nor could he pull or push the catheter ( 4 fr)after encountering the strictured region inside the blood vessel.After removing the catheter from the patient's blood vessel with excess force, he observed that the balloon had detached from the shaft.So, he flushed the lumen of the 6 fr shaft to check whether the detached balloon was contained within the sheath.However, he could not find the balloon.He then used a new unit of single lumen catheter to complete the procedure successfully.According to the surgeon, there was no impact on the patient's health as a result of this incident.Device was tested prior to the use and was found to be operational.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this incident.All qc tests passed their requirements.All of the (b)(4) units manufactured in lot# slc4040 and (b)(4) out of (b)(4) units manufactured in lot# slc3925 has been sold.Moreover, we have not received any other complaints of similar nature for devices from these lots.It is likely the patient's constricted vessel along with the surgeon technique contributed to this incident.Our ifu clearly warns the user about the complications including balloon rupture that could occur during the procedure if exposed to calcified plaque.We do perform a periodic pull test on these devices to ensure that the ligatures are strong enough and are properly binding to the shaft.All of the units that were built around the timeframe when there units were built had passed the pull test.We have also opened a corrective action to investigate this issue.Slc3925: manufacturing date: 05/10/2016 expiration date: 04/28/2022.Slc4040: manufacturing date: 10/05/2016 expiration date: 09/28/2022.
 
Event or Problem Description
During thrombectomy for a dialysis patient, single lumen catheter was inserted into the patient's blood vessel.After the catheter reached its intended location, the balloon was inflated and pulled to remove the thrombi.While pulling the catheter, it encountered a strictured segment inside the blood vessel.When he tried to pull the catheter, he felt a resistance while doing so.He could not pull or push the catheter any further.When he tried to deflate the balloon, he could not do so either.So, he pulled the catheter with excessive force and was able to remove the catheter from the patient's vessel.However, he observed the balloon ( 1 cm in length ) was missing in the shaft of the catheter.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7010922
Report Number1220948-2017-00062
Device Sequence Number977932
Product Code DXE
UDI-Device Identifier00840663100484
UDI-Public00840663100484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number1601-44
Device Lot NumberSLC3925 OR SLC4040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;